Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    EARS & MUCUS
    avatar
    tinakep posted:
    Hello- It's me AGAIN- Just wanted to give you follow up:

    I'm using Nasalcrom (as instructed by ENT) for about 3 weeks now (2 puffs in each nostril at bedtime) No change- ears still crackling when swallowing and still constant post nasil drip. Does this med take a while to work also?
    When the ears are crackling when swallowing is that because eustachian tubes are swollen or because of the post nasil drip?

    The ENT actually had said to try the Nasalcrom, Flonase and Astepro all together-but my primary DR said I can just try Nasalcrom alone first.

    Thanks again
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Keep taking the Nasalchrom, but I don't know why your primary did not want you taking the other two...they are all different drugs, and do different things. You would need to ask him for those reasons.

    The crackling is most likely from your Eustachian tubes (post nasal drip does not make noise), but there is really no way to determine what this crackling means...in YOU.
     
    avatar
    tinakep replied to Rod Moser, PA, PhD's response:
    Well. my primary DR said first to try just Nasalcrom and then after a month or so, add the Flonase.
    Ok to take both?
    Does inflammation from the tubes cause crackling noises and is this usually symptom of dust mite allergy?

    Thank you
     
    avatar
    Rod Moser, PA, PhD replied to tinakep's response:
    According to your ENT, it is okay to take ALL THREE, so if you have any concerns, you will need to address it to the doctor who is treating you.

    Inflammation in the (Eustachian) tubes can be be one contributory factor that can cause crackling noises. Allergies can cause the inflammation.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.